New Tinnitus Tone After Loud Car Ride, Doctor Gave 24 mg Prednisolone — Was It a Sufficient Dose?

Discussion in 'Support' started by RichardGuy, Nov 24, 2019.

    1. RichardGuy
      Depressed

      RichardGuy Member

      Location:
      Florida
      Tinnitus Since:
      10/16/17, At Age 20
      Cause of Tinnitus:
      Acute
      Just after getting into a car with someone I'd never ridden with before the stereo system was turned on, to a level that felt very uncomfortable. I could feel and hear the hissing in my head growing louder; and begged the driver to turn the volume down. The request was met quickly (maybe ten seconds of such exposure), but only to a level I felt was "on the verge of uncomfortable" and the passenger's side window (with me in the back) was rolled down for the ride. This lasted for about five minutes, and I immediately noticed my ears were making squeaking sounds that sounded like a water cooler cycling, and the ringing in my ears definitely felt intensified. On top of that I had a moderate headache for the next few hours and still have some pain in my ears (this is two full days later) and had some fullness in the ears.

      I visited the ENT (whom I had scheduled a visit earlier in the week for an ear infection) the very next day and was given a 24mg taper pack (4mg pills, take 6 the first day, 5 the second, etc) of methylprednisolone before I could even ask. I somehow missed the final two doses on day one and took them on day 2. Now it is early in the morning on day 3 and I still have this extremely strange squeaking noise as well as what is still very noticeable tinnitus (compared to 3 days ago).

      The squeaking is unlike anything I've dealt with before and is causing me quite a bit of anxiety. It isn't extremely loud but seems to be present *everywhere* even when I am standing next to a fountain. In fact it seems louder there. My hearing doesn't seem too affected at the very least.

      My question is - was this dose sufficient? I am extremely concerned about the possibility of this new sound becoming permanent and I am acutely aware of the fact that by the evening 3 days will have passed. My chronic tinnitus started two years ago and I was not given any treatment because my appointment was delayed for three full weeks after the trauma and I was "outside the treatment window".

      Thank you.
       
    2. AUTHOR
      AUTHOR
      RichardGuy
      Depressed

      RichardGuy Member

      Location:
      Florida
      Tinnitus Since:
      10/16/17, At Age 20
      Cause of Tinnitus:
      Acute
    3. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      No.

      From the point of view of the doctor, the dose was sufficient as it got you out of his/her office.

      According to my doctor and other sources on this site, the rule of thumb is 1 mg for each kg (2.2 lbs) of body weight, with a maximum of 60 mg. The treatment consists of taking prednisone for 14 days + tapering.
       
    4. AUTHOR
      AUTHOR
      RichardGuy
      Depressed

      RichardGuy Member

      Location:
      Florida
      Tinnitus Since:
      10/16/17, At Age 20
      Cause of Tinnitus:
      Acute
      Wonderful. I'm going to be on the phone with my doctor or ENT ASAP.

      I did not anticipate they would give me such a pitiful dose. For the record I have never been given such a long dosage, only 6 days of 60+50+40 etc.

      My only concerns are how long it might take to get more, the safety behind taking a considerably higher dose while on another packet, and the fact that if I get another it will have been the third time I have taken prednisone in November. The first time due to a fire alarm going off in my apartment.

      So while the hissing in my head only grows louder, now I have to deal with this fucking squeaking. It is so insanely noticeable that I can only not hear it when in the shower. How the hell did I get this shit from a 5 minute car ride maybe at 80 db when a gunshot did not give me tinnitus THIS intrusive?
       
    5. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      The gunshot might have made you more vulnerable/compromised your ears.

      In any case, there is still a good chance that after several months it will begin to fade and go away. And if you fail at getting Prednisone, keep in mind that it could have bad side effects, so perhaps your doctors were right to be careful with it. One never knows what is the best thing to do (to take or to not take Prednisone)...
       
    6. AUTHOR
      AUTHOR
      RichardGuy
      Depressed

      RichardGuy Member

      Location:
      Florida
      Tinnitus Since:
      10/16/17, At Age 20
      Cause of Tinnitus:
      Acute
      How did you become alerted to the adrenal problems? I have taken a 20-60 mg course for 6 days on average once a month for the last two years. And my anxiety the last five months has felt crazy. I had my first panic attack in June, as you know.
       

Share This Page

Loading...